Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what should i do now
Dec 21, 2008

i was taking heroween injection and when i want to stop iwent to hospital7/6/2008 they made some testes and they told me that i have 3 virus .c&b&hiv.6monthes ago iwas on interferon and rebaviren for virus c. and zefix for virus b.and no medcine for hiv.my p.c.r.for hiv was 53 and my cd4 was 915.in 20/11/2008 my cd4 was 436.35%.they told me thst i have to make a new p.c.r.only yesterday i got my new p.c.r. it was not detected in lower detection 47 copy/ml!!!i want to understand how i was 53 and i became not detected without medecine?and why my cd4 became low?and what should i do now?thank you.

Response from Dr. DeJesus

Your case it is a bit complicated to be answered in this forum given your 3 concomitant infections. There are a lot more information we would need to give you an advice. If you are currently been treated by an HIV provider with significant experience in the field, I encourage you to discuss these issues with him/her. Otherwise, I wonder if you live near an institution that can better manage complicated cases like yours.

We have many HIV patients that are infected with both HCV and HBV, and we can treat them, all successfully. If you are only taking Zefix (Lamivudine, Epivir), it is possible that this drug is keeping the HIV low, because it also has anti-HIV activity. On the other hand, I am worried about you, because HIV patients with hepatitis B, should not be treated only with Zefix. If this is the case, you need to ask your provider to put you on a full anti-HIV regimen, regardless your HIV viral load, to prevent resistance. I would advise you to add tenofovir (Viread, not sure how this drug is called in your country) in addition to another active regimen, perhaps better a boosted protease inhibitor. Good luck!



Previous
Still worried..
Next
Starting Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement